Alert archive / Oregon / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 27, NWS Medford, OR

August 12, 2014Jackson County, Klamath County, Oregon

NWS Medford, OR issued this severe thunderstorm warning at Aug 12, 2014, 12:09 PM PDT for Jackson County, Klamath County, Oregon. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2014, 12:09 PM PDT (19:09 UTC)
Expired
Aug 12, 2014, 1:00 PM PDT
In force
51 min
Issued by
NWS Medford, OR
Area
Storm-based polygon

Counties Jackson County, OR, Klamath County, OR

The radar

The Medford radar (KMAX), 50 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 12:45 PM PDTHAIL 0.518 Wsw Modoc Point, ORPUBLIC REPORTS THAT THE BULK OF THE STORM PASSED TO THE EAST, BUT STILL RECEIVED DIME SIZED HAIL AND ESTIMATED WIND SPEEDS OF 20 MPH. HAIL DURATION 15 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2014-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2014-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-585 J/kg
Mixed-layer LCL
2152 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WUUS56 KMFR 121909
SVRMFR
ORC029-035-122000-
/O.NEW.KMFR.SV.W.0027.140812T1909Z-140812T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
1209 PM PDT TUE AUG 12 2014

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN KLAMATH COUNTY IN SOUTH CENTRAL OREGON...
  EXTREME EAST CENTRAL JACKSON COUNTY IN SOUTHWEST OREGON...

* UNTIL 100 PM PDT

* AT 1206 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SURVEYOR MOUNTAIN CAMPGROUND...OR 22 MILES WEST OF KLAMATH FALLS...
  AND MOVING NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
  MCLOUGHLIN TRAILHEAD...FISH LAKE SNOW PARK...SUMMIT SNOWPARK...
  GREAT MEADOW SNOW PARK AND HIGHWAY 140 NEAR LAKE OF THE WOODS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE OF THE WOODS...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4243 12233 4243 12206 4221 12215 4221 12225
TIME...MOT...LOC 1908Z 186DEG 11KT 4230 12220

$$

WRIGHT
3 follow-up statements
479 
WWUS56 KMFR 121928
SVSMFR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
1228 PM PDT TUE AUG 12 2014

ORC029-035-122000-
/O.CON.KMFR.SV.W.0027.000000T0000Z-140812T2000Z/
JACKSON OR-KLAMATH OR-
1228 PM PDT TUE AUG 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM PDT
FOR SOUTHWESTERN KLAMATH AND EXTREME EAST CENTRAL JACKSON COUNTIES...

AT 1224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SURVEYOR MOUNTAIN CAMPGROUND...OR 21 MILES WEST OF
KLAMATH FALLS...MOVING NORTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
MCLOUGHLIN TRAILHEAD...FISH LAKE SNOW PARK...SUMMIT SNOWPARK...GREAT
MEADOW SNOW PARK AND HIGHWAY 140 NEAR LAKE OF THE WOODS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE OF THE WOODS...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4243 12233 4243 12206 4221 12215 4221 12225
TIME...MOT...LOC 1926Z 185DEG 27KT 4231 12217

$$

WRIGHT
209 
WWUS56 KMFR 121943
SVSMFR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
1243 PM PDT TUE AUG 12 2014

ORC029-121952-
/O.CAN.KMFR.SV.W.0027.000000T0000Z-140812T2000Z/
JACKSON OR-
1243 PM PDT TUE AUG 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL JACKSON
COUNTY IS CANCELLED...

THE STORM HAS MOVED OUT OF JACKSON COUNTY.

LAT...LON 4226 12224 4243 12226 4243 12206 4226 12213
TIME...MOT...LOC 1942Z 186DEG 23KT 4241 12215

$$

ORC035-122000-
/O.CON.KMFR.SV.W.0027.000000T0000Z-140812T2000Z/
KLAMATH OR-
1243 PM PDT TUE AUG 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM PDT
FOR WEST CENTRAL KLAMATH COUNTY...

AT 1241 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HIGHWAY 140 NEAR LAKE OF THE WOODS...OR 23 MILES
NORTHWEST OF KLAMATH FALLS...MOVING NORTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE OF THE WOODS...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4226 12224 4243 12226 4243 12206 4226 12213
TIME...MOT...LOC 1942Z 186DEG 23KT 4241 12215

$$

WRIGHT
386 
WWUS56 KMFR 121957
SVSMFR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
1257 PM PDT TUE AUG 12 2014

ORC035-122006-
/O.EXP.KMFR.SV.W.0027.000000T0000Z-140812T2000Z/
KLAMATH OR-
1257 PM PDT TUE AUG 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KLAMATH COUNTY
HAS EXPIRED...

THE STORM HAS MOVED NORTH OF THE WARNING AREA AND THUS THE WARNING 
WAS ALLOWED TO EXPIRE.

LAT...LON 4226 12224 4243 12226 4243 12206 4226 12213
TIME...MOT...LOC 1956Z 186DEG 23KT 4250 12214

$$

WRIGHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 9:10 AM PDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 12, 9:10 AM PDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
910 AM PDT TUE AUG 12 2014

.DISCUSSION...ANOTHER ACTIVE DAY IS ON TAP WITH SCATTERED TO
NUMEROUS THUNDERSTORMS MAINLY ALONG AND EAST OF THE CASCADES AND
IN NORTHERN CAL. CURRENT RADAR SHOWS ISOLATED STORMS ALREADY
FIRING UP OVER EASTERN DOUGLAS COUNTY AND A STRONGER LINE OF
STORMS MOVING NORTH OVER MODOC COUNTY. THE UPPER TROUGH OFFSHORE
IS MOVING EAST TOWARDS THE OREGON COAST AND THIS IS DRAWING THE
UPPER LOW THAT BROUGHT NUMEROUS THUNDERSTORMS TO THE AREA OVER THE
LAST FEW DAYS NORTH. ALL INDICATIONS ARE WE'LL HAVE A LOT OF ACTION
AS THE DAY PROGRESSES AND COULD NOT RULE OUT A FEW STRONG STORMS. MODEL
SOUNDINGS SHOW AN INVERTED V PROFILE WHICH WOULD SUGGEST STORMS
WILL PRODUCE LITTLE OR NO RAINFALL. THROUGH THIS EVENING. MODELS
ARE ALSO SHOWING DECREASING PWATS EAST OF THE CASCADES THIS
AFTERNOON. IF THAT WEREN'T ENOUGH MODELS ARE SHOWING 700 MB WINDS
BETWEEN 20-25 KTS EAST OF THE CASCADES AND EASTERN SISKIYOU AND
MODOC COUNTY. THEREFORE GUSTY WINDS ARE POSSIBLE, PARTICULARLY
NEAR THUNDERSTORMS WHERE GUSTY OUTFLOW WINDS ARE A GOOD BET.

THE UPPER TROUGH WILL TRANSITION TO AN UPPER LOW TONIGHT AND WILL
GRADUALLY PUSH INLAND WEDNESDAY. A COOLER AIR MASS WILL MOVE
OVERHEAD AS WELL, BUT WERE EXPECTING PLENTY OF CLOUD COVER WHICH
SHOULD LIMIT THE AMOUNT OF SURFACE HEATING AND TEMPERATURES OVER
MOST LOCATIONS WILL BE BELOW NORMAL. THIS SHOULD LIMIT THE AMOUNT
OF THUNDERSTORMS. MOST LIKELY IT WILL BE A DAY IN WHICH WE'LL HAVE
PLENTY OF SHOWERS WITH EMBEDDED THUNDER. WE'LL TAKE A CLOSER LOOK
AT THIS THIS MORNING AND FINE TUNE THE DETAILS FOR THE AFTERNOON
ISSUANCE OF THE FORECAST. -PETRUCELLI

&&

.AVIATION...BASED ON THE 12/12Z TAF CYCLE...IFR CIGS AREA LIKELY TO
CONTINUE THROUGH TUESDAY AFTERNOON ALONG AND NEAR THE COAST. EXPECT
ANOTHER BOUT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. SMOKE FROM AREA WILDFIRES WILL CONTINUE TO IMPACT
VISIBILITY IN SOME AREAS THROUGH THE TAF PERIOD, PRIMARILY IN AND
NEAR SISKIYOU COUNTY. BTL

&&

.MARINE...UPDATED 300 AM PDT TUE 12 AUG 2014...
LOW PRESSURE CENTERED WEST OF THE COAST WILL MAINTAIN A SOUTH FLOW
TODAY THROUGH TONIGHT. THIS LOW WILL MOVE OVER THE COASTAL WATERS
LATE TONIGHT THROUGH WEDNESDAY MORNING WITH SHOWERS AND SHIFTING
WINDS. MIXED PERIOD WEST TO NORTHWEST SWELL WILL PERSIST THROUGH
TONIGHT. NORTH WINDS WILL BEGIN TO INCREASE WEDNESDAY EVENING
THROUGH THURSDAY...ESPECIALLY SOUTH OF CAPE BLANCO. BTL

&&

.PREV DISCUSSION... /ISSUED 728 AM PDT TUE AUG 12 2014/

UPDATE...
AND UPDATE WAS ISSUED EARLIER THIS MORNING TO EXTEND A SLIGHT
CHANCE OF THUNDERSTORMS WESTWARD TO THE COAST AND PORTIONS OF THE
COASTAL WATERS THROUGH TONIGHT. BTL

DISCUSSION...
NUMERICAL MODELS INDICATE TWO PULSES OF THUNDERSTORMS TODAY- ONE
FROM THE CASCADES ACROSS THE EAST SIDE THIS MORNING INTO MID AFTERNOON
ASSOCIATED WITH THE LOW KICKING OUT OF CALIFORNIA AND THE SECOND
ON THE WEST SIDE AND CASCADES THIS EVENING AS THE PACIFIC LOW
REACHES THE COAST. BTL

AVIATION...BASED ON THE 12/12Z TAF CYCLE...IFR CIGS AREA LIKELY TO
CONTINUE THROUGH TUESDAY AFTERNOON ALONG AND NEAR THE COAST. EXPECT
ANOTHER BOUT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. SMOKE FROM AREA WILDFIRES WILL CONTINUE TO IMPACT
VISIBILITY IN SOME AREAS THROUGH THE TAF PERIOD, PRIMARILY IN AND
NEAR SISKIYOU COUNTY. BTL

MARINE...UPDATED 300 AM PDT TUE 12 AUG 2014...
LOW PRESSURE CENTERED WEST OF THE COAST WILL MAINTAIN A SOUTH FLOW
TODAY THROUGH TONIGHT. THIS LOW WILL MOVE OVER THE COASTAL WATERS
LATE TONIGHT THROUGH WEDNESDAY MORNING WITH SHOWERS AND SHIFTING
WINDS. MIXED PERIOD WEST TO NORTHWEST SWELL WILL PERSIST THROUGH
TONIGHT. NORTH WINDS WILL BEGIN TO INCREASE WEDNESDAY EVENING
THROUGH THURSDAY...ESPECIALLY SOUTH OF CAPE BLANCO. BTL

PREV DISCUSSION... /ISSUED 100 AM PDT TUE AUG 12 2014/

DISCUSSION...12/00Z NAM/GFS IN.

ANOTHER ROUND OF THUNDERSTORMS HAS DISSIPATED...BUT OTHERS MAY
FORM LATER THIS MORNING. THERE WILL BE AT LEAST TWO MORE DAYS OF
ACTIVITY.

A CUTOFF LOW REMAINS OFF THE CENTRAL CALIFORNIA COAST THIS
MORNING...AND A LONG WAVE TROUGH IS NOW NEAR 135W. MOIST SOUTHERLY
FLOW ALOFT PERSISTS OVER THE AREA...SO MOISTURE FOR THUNDERSTORMS
WILL CONTINUE TO BE ADVECTED INTO THE MEDFORD CWA.

TUESDAY LOOKS TO BE ANOTHER HOT DAY WITH SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS. THE INCOMING LONG WAVE TROUGH WILL ABSORB
THE CUTOFF AND THE REMNANTS OF IT WILL MOVE NORTH THROUGH THE
MEDFORD CWA AS A SHORT WAVE TUESDAY. DUE TO INCREASING
MOISTURE...EXPECT THESE THUNDERSTORMS TO BE WETTER. SOME MAY
BECOME SEVERE. A RED FLAG WARNING REMAINS IN EFFECT THROUGH 11 PM
PDT TUESDAY FOR ALL OF THE MEDFORD CWA EXCEPT FOR THE
COAST...COAST RANGE...AND MOUNT SHASTA AREA. THE RED FLAG WARNING
FOR THOSE AREAS WILL EXPIRE LATER THIS MORNING.

THE TROUGH WILL MOVE OVER THE PACIFIC NORTHWEST WEDNESDAY WITH A
CLOSED LOW ALOFT OVER WESTERN OREGON. THIS WILL BRING IN
SIGNIFICANTLY COOLER AIR TO THE AREA. THIS TYPE OF PATTERN WOULD
NORMALLY SUPPORT SHOWER ACTIVITY BUT NOT MUCH IN THE WAY OF
THUNDERSTORMS. THE NAM12 SUGGESTS SIGNIFICANT INSTABILITY ON
WEDNESDAY BUT THE GFS...WHICH HAS BEEN MORE RELIABLE
LATELY...SUGGESTS A MORE STABLE REGIME. HOWEVER...SOME ISOLATED
THUNDERSTORMS MAY DEVELOP OVER THE CASCADE CREST
WEDNESDAY...MOVING UP INTO NORTHERN KLAMATH AND LAKE COUNTIES
WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING.

THE UPPER LOW WILL SLOWLY HEAD NORTHEAST AND WILL MOVE OVER
WASHINGTON STATE THURSDAY AFTERNOON. FLOW ALOFT WILL BECOME WEST
TO NORTH OVER THE AREA AND THIS WILL MAKE FOR A MORE STABLE
REGIME. THERE MAY BE SOME SHOWERS THAT DAY BUT NO THUNDERSTORMS.

A WEAK RIDGE WILL BUILD IN FRIDAY THROUGH THE WEEKEND. THERE WILL
BE SOME WEAK SHORT WAVES EMBEDDED IN THE FLOW...BUT OVERALL 500MB
HEIGHTS WILL CLIMB UNSTEADILY. EXPECT DRY CONDITIONS WITH A
WARMING TREND. TEMPERATURES WILL RISE TO ABOVE NORMAL VALUES
FRIDAY ON THE WEST SIDE AND SATURDAY ON THE EAST SIDE...AND WILL
CONTINUE TO RISE 1-3 DEGREES A DAY THROUGH THE WEEKEND...THEN
LEVEL OFF NEXT MONDAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...     RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
     ORZ616-617-620>625.

CA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
     CAZ280-281-284-285.

PACIFIC COASTAL WATERS...NONE.

In the hours before

Special weather statement, Aug 12, 11:46 AM PDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
1146 AM PDT TUE AUG 12 2014

CAZ084-085-121930-
MODOC COUNTY CA-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES CA-
1146 AM PDT TUE AUG 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MODOC COUNTY UNTIL 1230
PM PDT...

AT 1143 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
NEWELL TO 11 MILES EAST OF TIONESTA TO 6 MILES NORTHEAST OF HOWARDS
GULCH CAMPGROUND...AND MOVING NORTH AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...NEWELL AND CLEAR LAKE
NATIONAL WILDLIFE REFUGE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4198 12142 4198 12077 4172 12056 4134 12109
      4174 12143
TIME...MOT...LOC 1846Z 221DEG 25KT 4179 12133 4169 12110
          4158 12089

WRIGHT
Special weather statement, Aug 12, 12:03 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
1203 PM PDT TUE AUG 12 2014

CAZ083-084-ORZ028-029-121945-
KLAMATH BASIN OR-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY
CA-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES CA-SISKIYOU
MOUNTAINS AND SOUTHERN OREGON CASCADES OR-
1203 PM PDT TUE AUG 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KLAMATH...
SOUTHEASTERN JACKSON AND EXTREME NORTHERN SISKIYOU COUNTIES UNTIL
1245 PM PDT...

AT 1158 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LAKE OF THE WOODS...OR 23 MILES WEST OF
KLAMATH FALLS...MOVING NORTH AT 20 MPH. ADDITIONAL STORMS EXTEND
SOUTH INTO NORTH CENTRAL SISKIYOU COUNTY. THESE STORMS WILL CONTINUE
TO TRAIN ALONG THE CASCADES AND PRODUCE HEAVY RAIN.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
ALSO EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...FISH LAKE...MOUNT MCLOUGHLIN
TRAILHEAD...FISH LAKE SNOW PARK...SUMMIT SNOWPARK...GREAT MEADOW SNOW
PARK...HIGHWAY 140 NEAR LAKE OF THE WOODS...FOURMILE LAKE
CAMPGROUND...ROCKY POINT UPPER KLAMATH LAKE AND MALONE SPRINGS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4255 12238 4255 12197 4196 12209 4197 12231
TIME...MOT...LOC 1900Z 181DEG 17KT 4232 12220

WRIGHT

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:46 PM PDTSevere Thunderstorm WarningMFRDouglas44 min
Aug 12, 12:03 PM PDTSpecial Weather StatementMFRJackson42 min
Aug 12, 12:24 PM PDTSpecial Weather StatementMFR36 min
Aug 12, 12:59 PM PDTSpecial Weather StatementMFRKlamath46 min
Aug 12, 1:01 PM PDTSpecial Weather StatementMFRKlamath44 min
Aug 12, 1:05 PM PDTSpecial Weather StatementMFR40 min
Aug 12, 1:46 PM PDTSpecial Weather StatementMFR44 min
Aug 12, 1:48 PM PDTSpecial Weather StatementMFR42 min
Aug 12, 2:32 PM PDTSpecial Weather StatementMFRDouglas43 min
Aug 12, 3:08 PM PDTSpecial Weather StatementMFRDouglas37 min
Aug 12, 3:20 PM PDTSevere Thunderstorm WarningMFRDouglas25 min
Aug 12, 3:46 PM PDTSevere Thunderstorm WarningMFRDouglas, Jackson44 min
Aug 12, 3:50 PM PDTSpecial Weather StatementMFRJackson40 min
Aug 12, 4:14 PM PDTAreal Flood AdvisoryMFRDouglas, Jackson3 hr
Aug 12, 4:29 PM PDTSevere Thunderstorm WarningMFRDouglas, Jackson46 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.